MAUDE Adverse Event Report: CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002530X
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the 2.5mm 30cm saber percutaneous transluminal angioplasty (pta) balloon was intended to dilate a stenotic lesion, but after advancing to a certain position, it could no longer be pushed forward.Upon withdrawal of the system, it was found that the balloon shaft had kinked.The case was completed by withdrawing the device and using a non-cordis balloon.The product evaluation observed that the body/shaft was torn.There was no reported injury to the patient.The product was stored and inspected properly according to the instructions for use (ifu).No packaging damage or difficulty removing the product from the packaging or hoop was reported.The device appeared normal prior to use, and no kinks or damage were observed before insertion.A non-cordis.018 guidewire was used and successfully crossed the lesion.The target lesion was a moderate stenosis located below the knee, with moderate calcification and moderate tortuosity.Kinks or other damage were noted after the device was removed from the patient.The device was not used for a chronic total occlusion.No significant resistance was encountered during the process.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 2.5mm 30cm saber percutaneous transluminal angioplasty (pta) balloon was intended to dilate a stenotic lesion, but after advancing to a certain position, it could no longer be pushed forward.Upon withdrawal of the system, it was found that the balloon shaft had kinked.The case was completed by withdrawing the device and using a non-cordis balloon.There was no reported injury to the patient.The product was stored and inspected properly according to the instructions for use (ifu).No packaging damage or difficulty removing the product from the packaging or hoop was reported.The device appeared normal prior to use, and no kinks or damage were observed before insertion.A non-cordis.018 guidewire was used and successfully crossed the lesion.The target lesion had moderate stenosis located below the knee, with moderate calcification and moderate tortuosity.Kinks or other damage were noted after the device was removed from the patient.The device was not used for a chronic total occlusion.No significant resistance was encountered during the process.The device was returned for evaluation.A non-sterile ¿saber 2.5mm30cm 150¿ was received coiled inside a clear plastic bag.The device was unpacked and subjected to a detailed inspection.Examination revealed a tear on the shaft approximately 68 cm from the distal tip.No kinks were observed, and the balloon was received in a deflated state.No additional notable conditions were identified.Functional testing related to the reported tracking difficulty was not performed due to the nature of the complaint.Inspection of the shaft surface confirmed the presence of a torn area, accompanied by elongations and secondary scratch marks located near the damaged border.This type of damage is typically associated with contact with a sharp object or other forms of mechanical impact.The observed scratch marks and elongations strongly suggest that the same external factors likely contributed to the torn condition.The evidence indicates that the material near the damaged area was compromised by contact with a sharp external object.The reported ¿body/shaft kinked/bent¿ and subsequent findings of a ¿body/shaft - frayed/split/torn¿ were visualized during analysis of the returned device; however, the exact cause of the damages could not be determined.The reported ¿stent delivery system (sds) tracking difficulty¿ cannot be verified, as this condition cannot be replicated in the laboratory setting.Difficulty in crossing or tracking through lesions, anatomical structures, or previously placed stents is a recognized procedural occurrence and may be influenced by patient-specific anatomy, operator technique, and device selection.Based on the information available for review and product evaluation, the damage noted is most consistent with mechanical damage caused by interaction with an external factor.Although the device appeared normal prior to use and no issues were observed during preparation, inspection of the returned unit revealed a torn shaft with elongations and scratch marks characteristic of contact with a sharp object.These findings, combined with the presence of moderate calcification and vessel tortuosity at the target lesion, suggest that the damage likely occurred during advancement through the challenging anatomy or during device manipulation, leading to the observed damages found on the returned unit.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ the available information and product evaluation do not indicate a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action is required.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR201-02
CS   CR20102
7863138372
MDR Report Key22922144
Report Number3007635982-2025-00186
Device Sequence Number18730527
Product Code LIT
UDI-Device Identifier20705032069295
UDI-Public(01)20705032069295(17)271031(10)82325607
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002530X
Device Lot Number82325607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC BALLOON; BOSTON SCIENTIFIC V18
Patient Age65 YR
Patient SexMale
Patient Weight75 KG